On Being in Need … and Invisible

IMG_5049Well, the first sign of trouble was a week later, when I got a phone call and an email saying that my doctor’s office had not responded to their messages yet, and that I needed to call and ask them to return the phone call. As much as I love my doctor, her nurse is flaky when it comes to getting messages to the doctor. So I called and left a message, asking for them to return the call and to please also let me know if I could get a hold-over prescription, since I had only a few pills left, and I didn’t think I’d get my new ones in time.

Let me pause here to let you know that I take levothyroxine, a generic Synthroid, for my hypothyroidism. Left untreated, hypothyroidism can cause a host of physical problems, including liver damage and heart disease. It also makes your skin dry, your hair fall out, your nails crack, and your brain a bit … fuzzy. You tend to feel cold and tired, and every system in your body starts getting out of whack because your entire metabolism slows down. So when I was asking for extra pills to tide me over, it’s not like I was asking for OxyContin or something like that. I just wanted to be healthy. …

Read the rest at CatholicMom.com.

Advertisements